Alert archive / Missouri / Frost Advisories in 2022

Frost Advisory 6, NWS Kansas City, MO

October 13, 202223 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 13, 2022, 2:31 PM CDT for 23 counties in Missouri. It took effect at Oct 14, 2022, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2022, 2:31 PM CDT (19:31 UTC)
In effect from
Oct 14, 2022, 12:00 AM CDT
Expired
Oct 14, 2022, 9:00 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
All 23 counties

Adair County, MO, Andrew County, MO, Atchison County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2228 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:40 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 13, 12:40 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1240 PM CDT Thu Oct 13 2022

.Discussion...
Issued at 405 AM CDT THU OCT 13 2022

Key Message:

- Potentially dangerous fire weather conditions this afternoon.

A cooler and drier airmass has built into the region as of early
this morning. Main concern today remains on potential for fire
weather conditions this afternoon as the advection of drier
air/mixing will lead to minimum relative humidity values near 20%,
in combination with increasing northwest winds of 15-25 mph with
gusts to 35 mph and somewhat cured fuels, result will be critical
fire weather conditions expected. A Red Flag Warning has been
issued for the entire CWA from noon to 7PM today.

By Friday, a slight increase in moisture and lighter wind speeds
should help mitigate critical fire weather conditions, but still
expect an elevated risk with minimum afternoon RH values falling
near 25-30% and wind speeds of 15-20 mph. Late Friday
afternoon/evening, a weak disturbance is hinted by some model
members to generate scattered showers across northeast Missouri.
Likewise have added slight chance for rain, but do not expect more
than a few hundredths at best with this activity.

Thereafter, the forecast looks dry for the weekend into much of next
week. Temperatures will trend cooler, especially for Monday and
Tuesday, where a widespread freeze will be possible both nights.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1238 PM CDT THU OCT 13 2022

VFR conditions through the period. Windy northwest winds are
expected to subside with sunset tonight. Westerly winds will
increase across the region around 15Z Friday. A band of mid level
clouds in the 10-15K level may also work through the region mid-
day Firday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 7 PM CDT this evening for KSZ025-057-060-
     102>105.

MO...Red Flag Warning until 7 PM CDT this evening for MOZ001>008-
 011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Blair
Aviation...BT
Hazardous weather outlook, Oct 13, 3:37 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
337 AM CDT Thu Oct 13 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
337 AM CDT Thu Oct 13 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 High fire danger is expected today as dry conditions coupled with
 wind gusts out of the northwest to 30 to 40 mph will lead to Red
 Flag Warning conditions from noon until 7PM. Outdoor burning should
 be avoided as anything that does ignite could burn quickly out of
 control.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Gusty west winds to 35 mph on Friday coupled with dry conditions
 will again lead to an elevated fire weather danger.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:39 PM CDTRed Flag WarningEAXBates, Buchanan, Caldwell, Carroll, Cass, Chariton and 14 more28 hr

Nearby

Frost Advisories in Missouri, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.